Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Green Bay, WI

September 7, 2001Winnebago County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 2001, 1:12 PM CDT for Winnebago County, Wisconsin. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 2001, 1:12 PM CDT (18:12 UTC)
Expired
Sep 7, 2001, 1:45 PM CDT
In force
33 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 1:20 PM CDTThunderstorm Wind 50 EWinchester, WI
Sep 7, 1:31 PM CDTThunderstorm Wind 50 EOshkosh, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 1:00 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KGRB 071813
SVRGRB
WIC139-071845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
112 PM CDT FRI SEP 7 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINNEBAGO COUNTY IN WISCONSIN

* UNTIL 145 PM CDT

* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE EXTENDED
  FROM 23 MILES NORTHWEST OF OSHKOSH TO 18 MILES SOUTHWEST OF
  OSHKOSH. IT WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
  OMRO BY 115 PM CDT.
  PICKETT BY 115 PM CDT.
  WAUKAU BY 115 PM CDT.
  OSHKOSH BY 130 PM CDT.

THESE STORMS COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN
THE PATH OF THESE STORMS...TAKE COVER IN A STURDY BUILDING UNTIL THE
STORMS HAVE PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GREEN BAY.

$$

LAT...LON 4425 8892 4378 8882 4383 8839 4424 8841

APK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:15 AM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Sep 7, 4:15 AM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT FRI SEP 7 2001

FORECAST CONCERNS CENTER ON CONTINUING CHANCE OF PCPN ASSOCIATED WITH
EVOLVING TROF OVER CENTRAL US.  CONVECTION ASSOCIATED WITH FIRST MAJOR
WAVE HAS MOVED NORTH OF THE AREA AND WEAKENED.  WATER VAPOR IMAGERY
SHOWING ANOTHER VORT OVER NORTHERN IL...WITH SCATTERED ACTIVITY MOVING
NORTH OVER SOUTHERN WI.  ANOTHER AREA OF PCPN AHEAD OF FRONT JUST
ENTERING WESTERN WI. FOR INITIAL PERIOD WILL FOLLOW RADAR TRENDS GO
BLANKET SCATTERED FOR CWA.

MODELS SIMILAR INITIAL PERIODS...THOUGH HAVE SLOWED DOWN TROF PASSAGE
INTO MONDAY AND ARE TAKING COLDEST AIR SOUTH AND WEST OF CWA. MODELS
CONTINUE TO SHOW LACK OF CONSISTANCY IN LATER PERIODS. SFC COLD
FRONT NOW EXPECTED TO MOVE THROUGH CWA SAT EVENING. DUE TO THE SLOWER
MOVEMENT WILL BUMP TEMPS UP FROM PREVIOUS PACKAGE.  BOTH AVN AND ETA
SHOWING SIG VORT LIFTING NORTH OUT OF NE AFFECTING WESTERN CWA BY LATE
AFTERNOON. THIS IS SAME AREA THAT RECEIVED HEAVIEST RAIN LAST NIGHT.
RADAR ESTIMATES AND REPORTS OVER THE NORTH-CENTRAL CWA SHOWING 3 TO 4
INCH AMOUNTS...WITH ASOS IN RHI REPORTING 4.06. TEMPORARY BREAK IN SIG
RAIN INTO AFTERNOON SHOULD ALLOW THINGS TO RECOVER. FFG GUIDANCE LEVELS
ALSO HIGH FOR THIS AREA SO WILL HOLD OFF ATTM ON ISSUING ANY FF WATCH
AND SEE HOW THINGS EVOLVE THROUGH EARLY MORNING HOURS.

.GRB...NONE.

TE
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 1 hour 12 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT FRI SEP 7 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS
AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE
ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND
THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Sep 7, 12:00 PM CDT, 1 hour 12 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-071900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT FRI SEP 7 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

LOCALLY HEAVY RAIN AND ISOLATED SEVERE STORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE TOWARDS THE STATE TODAY. STRONG LOW LEVEL WINDS
AHEAD OF THE FRONT WILL CONTINUE TO CREATE A MOIST AND UNSTABLE
ENVIRONMENT OVER WISCONSIN. HEAVY RAIN IS LIKELY WITH THE STORMS...AND
THERE IS A SLIGHT CHANCE OF SEVERE STORMS WITH DAMAGING WINDS AND HAIL.

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:28 PM CDTSevere Thunderstorm WarningGRBForest, Oneida, Vilas62 min
Sep 6, 8:16 PM CDTTornado WarningGRBOneida44 min
Sep 6, 9:56 PM CDTSevere Thunderstorm WarningGRBMarathon34 min
Sep 7, 1:25 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie35 min
Sep 7, 1:44 PM CDTSevere Thunderstorm WarningGRBBrown, Manitowoc31 min
Sep 7, 2:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Sep 7, 2:10 PM CDTSevere Thunderstorm WarningGRBBrown50 min
Sep 7, 6:35 PM CDTSevere Thunderstorm WarningGRBMarathon40 min
Sep 7, 6:55 PM CDTSevere Thunderstorm WarningGRBWood65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.